Alert archive / Virginia / Flash Flood Warnings in 2013
Flash Flood Warning 23, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 4, 2013, 11:40 PM EDT for Carroll County, Patrick County, Virginia; Surry County, North Carolina. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2013, 11:40 PM EDT (03:40 UTC)
- Expired
- Jul 5, 2013, 3:45 AM EDT
- In force
- 4 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Surry County, NC, Carroll County, VA, Patrick County, VA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 1:00 AM EDT | FLASH FLOOD | 1 Sse Hillsville, VA | CHINQUAPIN TRAIL WASHED OUT DUE TO A FAILED CULVERT NEAR THE INTERSECTION OF DOGWOOD DRIVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 80 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 3.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 653 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
047
WGUS51 KRNK 050340
FFWRNK
NCC171-VAC035-141-050745-
/O.NEW.KRNK.FF.W.0023.130705T0340Z-130705T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1140 PM EDT THU JUL 4 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
CENTRAL CARROLL COUNTY IN SOUTHWEST VIRGINIA...
SOUTHWESTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 345 AM EDT
* AT 1135 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED
BETWEEN DOBSON NORTH CAROLINA AND FANCY GAP VIRGINIA...NEAR
INTERSTATE 77.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MOUNT AIRY...
DOBSON...
CANA
AND FANCY GAP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO SEE THE
FLOODING. IF FLASH FLOODING IS OBSERVED...MOVE UP TO HIGHER GROUND
QUICKLY. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3636 8084 3669 8081 3677 8073 3686 8058
3670 8045 3635 8052
$$
111 follow-up statement
256
WGUS71 KRNK 050513
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
113 AM EDT FRI JUL 5 2013
NCC171-VAC035-141-050519-
/O.CAN.KRNK.FF.W.0023.000000T0000Z-130705T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SURRY NC-CARROLL VA-PATRICK VA-
113 AM EDT FRI JUL 5 2013
...THE FLASH FLOOD WARNING FOR
CENTRAL SURRY COUNTY...
CENTRAL CARROLL COUNTY...
AND SOUTHWESTERN PATRICK COUNTY IS CANCELLED...
THE HEAVY RAIN WHICH PROMPTED THE FLASH FLOOD
WARNING HAS ENDED. THERE HAVE BEEN NO REPORTS
OF FLOODING IN SURRY...CARROL OR PATRICK COUNTIES.
IF YOU HAVE OBSERVED FLOODING IN YOUR AREA...PLEASE SEND
YOUR REPORTS OF FLOODING...INCLUDING MUDSLIDES OR ROAD
CLOSURES...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
LAT...LON 3636 8084 3669 8081 3677 8073 3686 8058
3670 8045 3635 8052
$$
11What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 9:17 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 4, 9:17 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
917 PM EDT THU JUL 4 2013
.SYNOPSIS...
LOW PRESSURE WAS OVER THE MIDWEST WITH A WEAK FRONT EXTENDING TO
THE GULF COAST. A LARGE BERMUDA HIGH COVERED MUCH OF THE EASTERN
UNITED STATES. THE CENTER OF THE HIGH WILL GRADUALLY DRIFT CLOSER
TO THE COAST BY THIS WEEKEND.
&&
.NEAR TERM /THROUGH FRIDAY/...
AS OF 845 PM EDT THURSDAY...
CONCERN FOR THE PERSISTENT HEAVY RAIN HAS SHIFTED TO THE WESTERN
CWA...PRIMARILY ALONG AND WEST OF INTERSTATE 77. THERE IS STILL
SOME WIDELY SCATTERED SHRA/TSRA FARTHER EAST...BUT THE PERSISTENT
BANDS OF HEAVIER SHOWERS ARE FOCUSED OVER THE HIGHER TERRAIN OF
NC...TRAINING NORTHWARD INTO FAR SOUTHWESTERN VA...VCNTY OF GALAX
AND MARION. THIS WILL BE THE AREA TO WATCH FOR SIGNIFICANT
RAINFALL OVERNIGHT. CONCERN IS FOR FLASH FLOODING PER RAIN RATES
WHICH HAVE BEEN PUSHING 3-4 INCHES AN HOUR. GETTING CONCERNED THAT
SIGNIFICANT FLASH FLOODING MAY TAKE PLACE IN THE NC HIGH COUNTRY
VCNTY OF BOONE AND WEST JEFFERSON WHERE RADAR TRENDS SEEM TO
SUPPORT POTENTIAL FOR TRAINING. IF THIS TURNS OUT TO BE THE
CASE...2-3 INCH RAIN AMOUNTS MAY MATERIALIZE BETWEEN NOW AND
MIDNIGHT. FLASH FLOOD WARNINGS HAVE ALREADY BEEN ISSUED...FOLKS
NEED TO TAKE HEAD!
AFTERNOON CONVECTION OVER THE AREA ARE FOLLOWING THE TRACKS OF
THE OUTER RING OF HIGH PRESSURE CENTER CLOSE TO BERMUDA. UNLIKE
THE LAST COUPLE OF DAYS...CONVECTION HAS BEEN MORE SCATTERED IN
OVERALL COVERAGE. THE AXIS OF RAIN THAT WAS OVER THE AREA EARLIER
THIS WEEK HAS MOVED WEST OVER THE TENN-OHIO VALLEYS. THE RAIN THAT
FELL IN THE PAST 48 HOURS HAS THE GROUND SATURATED WITH
CREEKS...STREAMS AND RIVERS LEVELS ACROSS THE FOOTHILLS AND
MOUNTAIN COUNTIES RUNNING HIGH. ANY ADDITIONAL RAIN INTO THIS
EVENING WILL BRING LEVELS ABOVE BANKFULL AND CAUSE PROBLEMS IN
POOR DRAINAGE AREAS. MAIN CONCERN FOR FLASH FLOODING OVERNIGHT
WILL BE OVER OUR WESTERN CWA. MORE RAIN IS EXPECTED FRIDAY...
SO FLOOD THREAT WILL CONTINUE TO EXIST OVER THIS SAME AREA.
THE BERMUDA RIDGE WILL CONTINUE TO INFLUENCE THE AREAS WEATHER ON
FRIDAY. WITH A TROPICAL AIR MASS IN PLACE...AFTERNOON HEATING WILL
BRING BANDS OF SCATTERED CONVECTION BACK INTO THE AREA. A FEW
ISOLATED SHOWERS ARE POSSIBLE IN THE MORNING...THEN WILL PEPPER
THE REGION MORESO IN THE AFTERNOON.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 405 PM EDT THURSDAY...
THE UPPER LEVEL RIDGE CENTERED NEAR BERMUDA WILL CONTINUE TO
DRIFT TO THE WEST FRIDAY NIGHT AND SATURDAY. VERY HUMID AND
TROPICAL-LIKE ATMOSPHERE WILL LEAD TO ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS SATURDAY AFTERNOON. ON SUNDAY...THE RIDGE SINKS TO
THE SOUTHWEST TOWARD THE SOUTHEAST USA COAST. THIS JOG TO THE
SOUTHWEST WILL ALLOW THE UPPER LEVEL LOW OVER THE MID MISSISSIPPI
VALLEY TO MOVE TO NORTH OVER THE OHIO VALLEY. BY SUNDAY
NIGHT...THIS LOW WILL OPEN INTO A TROUGH AND BRING A MORE
TRADITIONAL THREAT OF SHOWERS FROM THE WEST- SOUTHWEST. SHORT
WAVES ASSOCIATED WITH THE TROUGH WILL BRING NUMEROUS SHOWERS AND
SCATTERED THUNDERSTORMS BACK INTO THE AREA SUNDAY AFTERNOON AND
EVENING. ADDING TO THE INSTABILITY WILL BE A LEE TROUGH IN THE
EAST.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 415 PM EDT THURSDAY...
UPPER LEVEL RIDGE IN THE WESTERN ATLANTIC IS EXPECTED TO START
MOVING TO THE EAST SUNDAY NIGHT AND MONDAY. ZONAL FLOW AND A HUMID
AIR MASS WILL BRING SHOWERS FROM THE OHIO VALLEY INTO THE AREA
THROUGH MOST OF NEXT WEEK. THESE SHOWERS AND THUNDERSTORMS WILL
MOSTLY BE CONFIDED TO THE PEAKING HEATING HOURS OF THE AFTERNOON
AND EVENING.
&&
.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
AS OF 900 PM EDT THURSDAY...
REGIONAL RADARS INDICATED SCATTERED TO NUMEROUS SHOWERS OVER AND
WEST OF THE APPALACHIAN MOUNTAINS...MAINLY WEST OF THE BLUE RIDGE.
THESE SHOWERS AREA PRODUCING VERY HEAVY RAINFALL AND WHEN
ENCOUNTERED WILL REDUCE THE VISIBILITY TO LESS THAN
1SM...LIFR IN SOME CASES. CONDITIONS OTHERWISE WILL BE VFR. SOME
LATE NIGHT MVFR STRATUS/FOG MAY DEVELOP...BUT SHOULD LIFT ONCE
DAYTIME HEATING BEGINS.
EXTENDED FORECAST...
LITTLE CHANGE IS EXPECTED. VERY HUMID TROPICAL AIRMASS WILL
SUPPORT CONTINUATING OF DAILY SHRA/TSRA...YEILDING HEAVY RAINFALL
RATES AND SUDDEN DROPS IN VSBY. A GRADUAL SHIFT OF THE UPPER LEVEL
RIDGE OF HIGH PRESSURE SHOULD BEGIN TO PUSH THE BULK OF THE SHOWER
ACTIVITY WEST OF THE MOUNTAINS. AS SUCH...THE BEST PROBABILITY OF
PRECIPITATION OVER THE WEEKEND WILL BE FROM THE BLUE RIDGE
WESTWARD...WHILE RAINFALL EAST OF THE MOUNTAINS WILL BE MORE
SPOTTY.
&&
.HYDROLOGY...
AS OF 900 PM EDT THURSDAY...
FLASH FLOOD WATCH IS IN EFFECT MAINLY WEST OF INTERSTATE
77...WHERE PERSISTENT SHOWERS ARE EXPECTED OVERNIGHT AND AGAIN
FRIDAY.
FLOODING IS STILL ONGOING ON PARTS OF THE ROANOKE RIVER...THE
WATER BEGINNING TO RECEDE. THE NEW RIVER MAY EXPERIENCE ANOTHER
SURGE OF RUNOFF LATER TONIGHT AND FRIDAY PER THE HEAVY RAIN
FALLING IN THE HEADWATERS UPSTREAM OF GALAX.
&&
.EQUIPMENT...
AS OF 430 PM EDT THURSDAY...
KFCX RADAR HAS WILL REMAIN DOWN UNTIL FURTHER NOTICE DUE TO A BAD
POWER SUPPLY. PART HAS BEEN ORDERED.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR VAZ007-009-010-
012-015-016.
NC...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR NCZ001>003-018-
019.
WV...NONE.
&&
SYNOPSIS...RCS
NEAR TERM...PM/RCS
SHORT TERM...KK/RCS
LONG TERM...RCS
AVIATION...PM
HYDROLOGY...PM
EQUIPMENT...RCSHazardous weather outlook, Jul 4, 8:47 PM EDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 847 PM EDT THU JUL 4 2013 NCZ001>003-018-019-VAZ007-009-010-012-015-016-060100- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-WYTHE- GRAYSON-CARROLL- 847 PM EDT THU JUL 4 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH THROUGH FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ034-035-044>047-058-059-060100- ROCKINGHAM-CASWELL-BEDFORD-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 847 PM EDT THU JUL 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004-020-VAZ011-013-014-017>020-022>024-032-033-043-WVZ042>045- 060100- STOKES-YADKIN-GILES-PULASKI-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-HENRY-MERCER-SUMMERS- MONROE-GREENBRIER- 847 PM EDT THU JUL 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 4, 10:35 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1035 PM EDT THU JUL 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG 5 SE WILBAR 36.22N 81.25W
07/04/2013 WILKES NC 911 CALL CENTER
ONE TREE DOWN AND COMPLETELY BLOCKING NORTH CAROLINA
ROUTE 16 BETWEEN SHINGLE GAP ROAD AND PLEASANT HOME
CHURCH ROAD
&&
PWLocal storm report, Jul 4, 10:54 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1054 PM EDT THU JUL 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM FLASH FLOOD 1 E SUGAR GROVE 36.27N 81.77W
07/04/2013 WATAUGA NC PUBLIC
SHERWOOD ROAD IMPASSABLE DUE TO VANDERPOOL CREEK
OVERFLOWING THE ROAD...REPORT RELAYED FROM WATAUGA COUNTY
ROAD CONDITIONS AND WEATHER UPDATES FACEBOOK PAGE
&&
PWSpecial weather statement, Jul 4, 11:16 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1116 PM EDT THU JUL 4 2013
NCZ003-020-050415-
SURRY NC-YADKIN NC-
1116 PM EDT THU JUL 4 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 1215 AM EDT
* AT 1110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING AN AREA OF HEAVY RAIN NEAR BROOKS CROSSROADS...MOVING
TO THE NORTH AT 25 MPH.
* A TORRENTIAL DOWNPOUR OF RAIN IS EXPECTED ACROSS YADKIN AND SURRY
COUNTIES BETWEEN NOW AND 1215 AM. IN ADDITION...WINDS MAY GUST
UPWARDS OF 30 MPH. WITH THE GROUND ALREADY BEING WET...IT WILL
NOT TAKE MUCH WIND TO DOWN A FEW TREES. THROUGH MIDNIGHT...
* LOCATIONS THAT WILL LIKELY BE IMPACTED INCLUDE...
MOUNT AIRY...
MOUNTAIN PARK...
ELKIN...
YADKINVILLE...
AND DOBSON.
LAT...LON 3605 8088 3633 8087 3640 8096 3642 8095
3644 8098 3650 8093 3656 8091 3655 8044
3624 8045 3622 8043 3616 8044 3612 8046
3611 8051 3608 8052 3605 8050
TIME...MOT...LOC 0306Z 193DEG 17KT 3615 8080
11Local storm report, Jul 4, 11:19 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1119 PM EDT THU JUL 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM FLASH FLOOD 3 S SUGAR GROVE 36.23N 81.78W
07/04/2013 WATAUGA NC PUBLIC
WATER FLOWING OVER ROUTE 194 BETWEEN MAST GAP ROAD AND
ROUTE 421 CAUSING A TRUCK TO STALL OUT...FLOODING CAUSED
BY BAIRD CREEK...REPORTED RELAYED FROM WATAUGA COUNTY
ROAD CONDITIONS AND WEATHER UPDATES FACEBOOK PAGE
&&
PWSpecial weather statement, Jul 4, 11:24 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1124 PM EDT THU JUL 4 2013
VAZ024-034-035-050415-
BEDFORD VA-AMHERST VA-ROCKBRIDGE VA-
1124 PM EDT THU JUL 4 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
NORTHWESTERN AMHERST COUNTY IN CENTRAL VIRGINIA...
CENTRAL ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 1215 AM EDT
* AT 1120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR BIG ISLAND...MOVING TO THE
NORTH AT 25 MPH.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. A DOWNPOUR
OF VERY HEAVY RAIN IS ALSO LIKELY WHICH MAY FLOOD ROADSIDE DITCHES
AND WASH DEBRIS ONTO THE HIGHWAY.
* LOCATIONS IMPACTED INCLUDE...
ROCKBRIDGE BATHS...
BUENA VISTA CITY...
FORKS OF BUFFALO...
BIG ISLAND...
GLASGOW...
AND RAPHINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3789 7916 3786 7914 3781 7917 3781 7914
3779 7911 3778 7907 3749 7927 3754 7947
3771 7951 3803 7940
TIME...MOT...LOC 0318Z 193DEG 16KT 3755 7936
11Local storm report, Jul 4, 11:34 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1134 PM EDT THU JUL 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM FLASH FLOOD 3 E BOONE 36.20N 81.62W
07/04/2013 WATAUGA NC PUBLIC
WATER FLOWING OVER BAMBOO ROAD...FLOODING CAUSED BY
MUTTON CREEK...REPORT RELAYED FROM WATAUGA COUNTY ROAD
CONDITIONS AND WEATHER UPDATES FACEBOOK PAGE
&&
PWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:07 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 53 min |
| Jul 4, 11:24 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 51 min |
| Jul 5, 3:16 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 44 min |
| Jul 5, 5:15 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson | 60 min |
| Jul 5, 5:22 PM EDT | Special Weather Statement | RNK | Bedford, City of Buena Vista | 38 min |
| Jul 5, 6:46 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 44 min |
| Jul 4, 9:31 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe, Watauga, Wilkes | 59 min |
| Jul 4, 11:16 PM EDT | Special Weather Statement | RNK | Surry, Yadkin | 59 min |
| Jul 5, 4:13 AM EDT | Areal Flood Warning | RNK | Ashe, Watauga | 6 hr |
| Jul 5, 4:27 PM EDT | Special Weather Statement | RNK | Wilkes | 48 min |
| Jul 5, 4:49 PM EDT | Areal Flood Advisory | RNK | Stokes, Surry, Yadkin | 4 hr |
| Jul 5, 5:01 PM EDT | Special Weather Statement | RNK | Watauga | 44 min |
| Jul 5, 5:12 PM EDT | Flash Flood Warning | RNK | Yadkin | 4 hr |
| Jul 5, 5:50 PM EDT | Special Weather Statement | RNK | Watauga | 40 min |
| Jul 5, 7:57 PM EDT | Areal Flood Advisory | RNK | Caswell, Rockingham, Stokes, Yadkin | 108 min |
Nearby
Flash Flood Warnings in Virginia, 2013Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.